Kansas, 2002Drought in Kansas, November 1 to 30, 2002
November 1 to 30, 2002 · NWS TOP · 23 events in 23 counties and zones
After a brief respite from an unusually wet October the dry weather of this past Summer returned in November. 5 to 2 inches below normal.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a brief respite from an unusually wet October the dry weather of this past Summer returned in November. Although temperatures averaged near normal over the area, precipitation amounts averaged 1.5 to 2 inches below normal. Only 0.03 of an inch was recorded all month at Concordia while only 0.27 of an inch fell at Topeka.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Oct 31, 2:14 PM CST, 9 hours 47 minutes earlier.
Area forecast discussion, Oct 31, 2:14 PM CST, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KANSAS
214 PM CST THU OCT 31 2002
CONCERNS ARE FREEZE WARNING FOR TONIGHT AND TEMPERATURES THROUGHOUT
THE PERIOD...
ALL GUIDANCE, CURRENT FORECAST, AND COORDINATION WITH SURROUNDING
OFFICES HAS LED TO THE DECISION TO GO WITH A FREEZE WARNING FOR THE
WHOLE CWA TONIGHT...EXCEPT FOR 3 COUNTIES IN THE NORTHWEST TO BLEND
IN WITH OMAHA AND HASTINGS OFFICES WHOSE CWAS HAVE ALREADY MET THE
WARNING CRITERIA.
CURRENT ROUND OF PRECIPITATION SHOULD BE OUT OF THE CWA BY ZFP
ISSUANCE TIME ACCORDING TO 88-D LOOP. ANOTHER UPPER SYSTEM IS
PROGGED TO MOVE ACROSS THE AREA MAINLY TO THE WEST AND SOUTH OF OUR
CWA LATER TONIGHT. THIS MAY PROVIDE ENOUGH FORCING TO RESULT IN
SOME LIGHT SNOW OVER THE WESTERN AND SOUTHERN COUNTIES OF THE
CWA...BUT NOTHING SIGNIFICANT IS EXPECTED. UEX 88-D RADAR ALREADY
SHOWS SOME ECHOES IN NORTHWEST AND NORTH CENTRAL KANSAS...BUT
NOTHING REPORTED AT GROUND LEVEL YET SO WILL CONFINE TO MAINLY AFTER
MIDNIGHT WHEN BEST FORCING AND MOISTURE SKIRT THE AREA.
BEYOND TONIGHT...TEMPERATURES ARE THE MAIN CONCERN THROUGH DAY 7.
FOR FRIDAY THROUGH SATURDAY HAVE FOLLOWED A BLEND OF LATEST GUIDANCE
TEMPERATURES WITH GOING FORECAST. SATURDAY NIGHT THROUGH NEXT
WEDNESDAY HAVE LEFT ALONE FOR CONSISTENCY SAKE. NEXT THURSDAY (DAY
7) HAVE FOLLOWED CLOSE TO NCEP SUBJECTIVE GUIDANCE FOR THE OFFICIAL
FORECAST.
.TOP...FREEZE WARNING ALL AREAS EXCEPT CLOUD...REPUBLIC...WASHINGTON
COUNTIES.
LWS
Hazardous weather outlook, Oct 31, 2:13 PM CST, 9 hours 48 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-011100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
213 PM CST THU OCT 31 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL, NORTHEAST AND
EAST CENTRAL KANSAS.
.DAY ONE...
LIGHT SNOW OVER NORTHEAST AND EAST CENTRAL KANSAS WILL COME TO AN
END LATE THIS AFTERNOON. ALTHOUGH LITTLE IF ANY SNOW WILL ACCUMULATE
ON THE GROUND, AREA MOTORISTS SHOULD TAKE CAUTION WHEN CROSSING
BRIDGES AND OVERPASSES AS TEMPERATURES ARE NEAR THE FREEZING POINT
OVER MUCH OF THE REGION.
A HARD FREEZE IS EXPECTED TONIGHT AS TEMPERATURES DIP INTO THE MID
TO UPPER 20S.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER EXPECTED.
65
Drought, Anderson
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Anderson forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.214, -95.293 (the zone’s center; the record gives no point)
Drought, Brown
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.827, -95.564 (the zone’s center; the record gives no point)
Drought, Clay
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.350, -97.165 (the zone’s center; the record gives no point)
Drought, Cloud
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Cloud forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.480, -97.649 (the zone’s center; the record gives no point)
Drought, Coffey
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Coffey forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.237, -95.734 (the zone’s center; the record gives no point)
Drought, Dickinson
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Dickinson forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.867, -97.153 (the zone’s center; the record gives no point)
Drought, Douglas
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.885, -95.293 (the zone’s center; the record gives no point)
Drought, Franklin
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.565, -95.286 (the zone’s center; the record gives no point)
Drought, Geary
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Geary forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.002, -96.752 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.417, -95.794 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.236, -95.383 (the zone’s center; the record gives no point)
Drought, Lyon
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Lyon forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.456, -96.153 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.784, -96.523 (the zone’s center; the record gives no point)
Drought, Morris
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Morris forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.687, -96.650 (the zone’s center; the record gives no point)
Drought, Nemaha
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Nemaha forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.784, -96.014 (the zone’s center; the record gives no point)
Drought, Osage
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.652, -95.727 (the zone’s center; the record gives no point)
Drought, Ottawa
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Ottawa forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.133, -97.650 (the zone’s center; the record gives no point)
Drought, Pottawatomie
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.379, -96.342 (the zone’s center; the record gives no point)
Drought, Republic
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Republic forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.828, -97.651 (the zone’s center; the record gives no point)
Drought, Riley
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Riley forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.297, -96.735 (the zone’s center; the record gives no point)
Drought, Shawnee
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Shawnee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.042, -95.756 (the zone’s center; the record gives no point)
Drought, Wabaunsee
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Wabaunsee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.953, -96.205 (the zone’s center; the record gives no point)
Drought, Washington
- When
- November 1, 12:01 AM CST to November 30, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.784, -97.087 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Washington, November 1 to 4, 2002$65 million · 7 events
- Extreme Cold in Oregon, November 1 to 4, 2002$60,000 · 10 events
- Drought in New Jersey, November 1 to 25, 200221 events
- Drought in Colorado, November 1 to 30, 200221 events
- Drought in Pennsylvania, November 1 to 25, 20028 events
- Drought in Utah, November 1 to 30, 20027 events
- Drought in Maryland, November 1 to 25, 20025 events
- Wildfire in Oregon, November 1, 20025 events
- Drought in Delaware, November 1 to 25, 20024 events
- Heavy Snow in Colorado, November 1, 20024 events
- Winter Storm in Colorado, November 1 to 2, 20023 events
- Heavy Snow in Colorado, November 1, 20022 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323315, 5323316, 5323317, 5323318, 5323319, 5323320, 5323321, 5323322, 5323323, 5323324, 5323325, 5323326, 5323327, 5323328, 5323329, 5323330, 5323388, 5323389, 5323390, 5323391, 5323392, 5323393, 5323394.